Godunov-type solution of curvilinear shallow-water equations

M Fujihara*, AGL Borthwick

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

Abstract

This paper presents details of a second-order accurate Godunov-type numerical model of the two-dimensional conservative hyperbolic shallow-water equations written in a nonorthogonal curvilinear matrix form and discretized using finite volumes. Roe's flux function is used for the convection terms, and a nonlinear limiter is applied to prevent spurious oscillations. Validation tests include frictionless rectangular and circular dam-breaks, an oblique hydraulic jump, jet-forced flow in a circular basin, and vortex shedding from a vertical surface-piercing cylinder. The results indicate that the model accurately simulates sharp fronts, a flow discontinuity between subcritical and supercritical conditions, recirculation in a basin, and unsteady wake flows.

Original languageEnglish
Pages (from-to)827-836
Number of pages10
JournalJournal of Hydraulic Engineering
Volume126
Issue number11
Publication statusPublished - Nov 2000

Keywords

  • FINITE-VOLUME METHOD
  • ARBITRARY 2-DIMENSIONAL BODIES
  • APPROXIMATE RIEMANN SOLVERS
  • OPEN-CHANNEL FLOWS
  • NUMERICAL GENERATION
  • SCHEMES
  • FIELDS
  • NUMBER
  • RIVER

Cite this